Doctors Lounge - Nephrology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Nephrology Symptoms
Question: Nephrology Symptoms
|kermode - Mon Dec 05, 2005 5:09 am||
I am a 59 year-old male. I had my left kidney removed 4.5 years ago as a result of renal cancer. The cancer was discovered only after several visits to my internal medicine M.D., when I insisted on a CT scan. The tumor was very large, and very aggressive. Since then, I have had regular follow-up visits to a nephrologist. All tests have indicated that my remaining kidney is functioning normally. My nephrologist has told me that I now need to see him only once a year. However, I am concerned because I continue to have many of the same symptoms that preceded my original diagnosis. These are: bloating after meals, significant pitting edema in both legs, edema in both hands (especially fingers) and foamy bubbles in my urine each time I void. In addition, for the past year, I have had frequent episodes of what I believe is hypoglycemia (shaking, dizziness, slurred speech, loss of concentration). Do you believe that I need to seek a second opinion? Do you believe that my symptoms are of any immediate concern? Do you have any recommendations for tests I should have done? Other suggestions? Many thanks for your counsel.
|Dan Theman - Mon Dec 05, 2005 12:30 pm||
First of all, do not wait on any professional advice on this forum as responses are not timely.
You should definitely get a second opinion. It sounds like you are in nephrotic syndrome and if you are not being treated for the edema and proteinuria then you should be. Your kidney functions may be stable but depending on the amount of protein you are spilling they could get worse with time. If possible, see a Nephrologist at a medical university for a second opinion. He will either validate your regular physician's protocol or determine that treatment is required. If anything, it will bring you peace of mind. Good luck.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.